Q. My sister is suffering from severe vaginal pain. What to do?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 26, 2016 and last reviewed on: Feb 04, 2020

Hi doctor,

I need an opinion regarding my elder sister. She is 52 years old. She is diabetic and is suffering from severe vaginal pain for the last few weeks. While collection of pap smear, the swab was bloody and it was very painful for her. She is currently using Candid cream and Candid V6 tablet for vaginal insertion. I have attached the reports of pap smear and CEA - carcinoembryonic antigen serum test. Please help.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

The reports of both pap smear and tumor markers are within normal limits and rules out any malignancy in terms of possible cervical cancer.

However, the pain in vagina and blood tinge at her age, where she is likely menopausal, could be due to atrophic vaginitis. There will be severe burning sensation and vaginal dryness, which can cause pain especially on moving or walking.

  • It is important to get the FSH (follicle stimulating hormone), LH (Luteinizing hormone) and serum estradiol levels done.
  • If the estradiol levels are low, then she can be prescribed Estriol vaginal cream for local application inside vagina thrice a week for three weeks to supplement estrogen and rejuvenate the vaginal mucosa and allow natural lubrication.
  • What other symptoms does she experience besides that pain?
  • Is she sexually active? If yes, then any pain or bleeding during intercourse?

Revert back with the details to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Hi doctor,

She is not sexually active since two years due to pain. She does have burning sensation and other symptoms you have mentioned.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • In that case I think she does have atrophic vaginitis due to post menopausal status.
  • You should get it confirmed by a gynecologist after the tests which I have mentioned.
  • I am sure that she should be benefitted with estrogen supplementation as vaginal cream.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please help me interpret my Pap smear reports.

Query: Hello doctor, I had irregular bleeding for eight weeks. Since ten days it is better. Please examine my pap smear report and HPV report. I got it done as there was irregular bleeding. I have PCOD and diabetes. Currently, I am taking Metformin XR 850 mg. Please let me know whether all looks fine.  Read Full »

My mom is suffering blood in urine. Is it due to UTI or Xarelto?

Query: Hi doctor, This deals with my mother, who has a history of chronic E. coli bladder infections. She has been on preventative antibiotics and topical estrogen. Recently, she was eight months UTI free with being on 2000 mg mannose sugar daily. Her eGFR was 65 around six months ago. I reduced the su...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.